Alert archive / Oregon / High Wind Warnings in 2006
High Wind Warning 13, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Feb 28, 2006, 1:54 PM PST for Coos County, Curry County, Douglas County, Oregon; Siskiyou County, California. It took effect at Mar 1, 2006, 4:00 AM PST. It was in force for 24 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 28, 2006, 1:54 PM PST (21:54 UTC)
- In effect from
- Mar 1, 2006, 4:00 AM PST
- Expired
- Mar 2, 2006, 3:50 AM PST
- In force
- 24 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 89 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 8:07 PM PST | NON-TSTM WND GST 78 | 1 Se Brookings, OR | AT 1800 |
| Mar 1, 11:23 PM PST | HEAVY RAIN 1.04 | N Langlois, OR | 12 HOUR TOTAL ENDING AT 11 PM PST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 282154 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 154 PM PST TUE FEB 28 2006 ORZ021-022-010600- /O.UPG.KMFR.HW.A.0007.060301T1500Z-060302T0600Z/ /O.NEW.KMFR.HW.W.0013.060301T1200Z-060302T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 154 PM PST TUE FEB 28 2006 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 10 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST WEDNESDAY FOR THE SOUTH CENTRAL OREGON AND CURRY COUNTY COAST. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG WINTER STORM WILL APPROACH THE COAST OF OREGON ON WEDNESDAY. SOUTH WINDS WILL INCREASE WEDNESDAY AND CONTINUE AHEAD OF THE COLD FRONT INTO WEDNESDAY EVENING. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE EXPECTED WITH THIS STORM. WINDS ARE EXPECTED TO DECREASE BEHIND THE FRONT WEDNESDAY NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-010600- /O.NEW.KMFR.WI.Y.0012.060301T2100Z-060302T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 154 PM PST TUE FEB 28 2006 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PST WEDNESDAY FOR THE SHASTA VALLEY. A STRONG WINTER STORM APPROACHING THE COAST OF OREGON WEDNESDAY WILL PRODUCE STRONG SOUTH WINDS IN THE SHASTA VALLEY WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 50 TO 60 MPH ARE EXPECTED. THE WINDS WILL BE STRONGEST NEAR WEED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
6 follow-up statements
000 WWUS76 KMFR 010558 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 958 PM PST TUE FEB 28 2006 ORZ021-022-011400- /O.CON.KMFR.HW.W.0013.060301T1200Z-060302T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 958 PM PST TUE FEB 28 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM PST WEDNESDAY FOR THE SOUTH CENTRAL AND CURRY COUNTY COAST... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM PST WEDNESDAY FOR THE SOUTH CENTRAL AND CURRY COUNTY COAST. A STRONG WINTER STORM WILL APPROACH THE COAST OF OREGON ON WEDNESDAY. SOUTH WINDS WILL INCREASE WEDNESDAY AND CONTINUE AHEAD OF THE COLD FRONT INTO WEDNESDAY EVENING. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE EXPECTED WITH THIS STORM. THE STRONGEST WINDS ARE EXPECTED FROM BANDON SOUTH TO THE CALIFORNIA STATE LINE. WINDS ARE EXPECTED TO DECREASE BEHIND THE FRONT WEDNESDAY NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-011400- /O.CON.KMFR.WI.Y.0012.060301T2100Z-060302T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 958 PM PST TUE FEB 28 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM PST WEDNESDAY FOR THE SHASTA VALLEY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM PST WEDNESDAY FOR THE SHASTA VALLEY. A STRONG WINTER STORM APPROACHING THE COAST OF OREGON WEDNESDAY WILL PRODUCE STRONG SOUTH WINDS IN THE SHASTA VALLEY WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 50 TO 60 MPH ARE EXPECTED. THE WINDS WILL BE STRONGEST NEAR WEED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SVEN
000 WWUS76 KMFR 011139 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 339 AM PST WED MAR 1 2006 CAZ081-011945- /O.UPG.KMFR.WI.Y.0012.060301T2100Z-060302T0600Z/ /O.EXB.KMFR.HW.W.0013.060301T1800Z-060302T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 339 AM PST WED MAR 1 2006 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING FOR THE SHASTA VALLEY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING FOR THE SHASTA VALLEY. THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG WINTER STORM APPROACHING THE COAST OF OREGON TODAY WILL PRODUCE STRONG SOUTH WINDS IN THE SHASTA VALLEY WEDNESDAY AFTERNOON THROUGH THIS EVENING. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS OF 55 TO 65 MPH ARE EXPECTED. THE WINDS WILL BE STRONGEST NEAR WEED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ021-022-011945- /O.CON.KMFR.HW.W.0013.060301T1200Z-060302T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 339 AM PST WED MAR 1 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE SOUTH CENTRAL OREGON AND CURRY COUNTY COAST... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE SOUTH CENTRAL OREGON AND CURRY COUNTY COAST. A STRONG WINTER STORM WILL APPROACH THE COAST OF OREGON TODAY. SOUTH WINDS WILL INCREASE THIS MORNING AND CONTINUE AHEAD OF THE COLD FRONT INTO THIS EVENING. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE EXPECTED WITH THIS STORM. THE STRONGEST WINDS ARE EXPECTED FROM BANDON SOUTH TO THE CALIFORNIA STATE LINE. WINDS ARE EXPECTED TO DECREASE BEHIND THE FRONT WEDNESDAY NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ SVEN
000 WWUS76 KMFR 011205 AAA NPWMFR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MEDFORD OR 405 AM PST WED MAR 1 2006 ORZ021-022-012015- /O.CON.KMFR.HW.W.0013.000000T0000Z-060302T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 405 AM PST WED MAR 1 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE SOUTH CENTRAL AND CURRY COUNTY COAST... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE SOUTH CENTRAL AND CURRY COUNTY COAST. A STRONG WINTER STORM WILL APPROACH THE COAST OF OREGON TODAY. SOUTH WINDS WILL INCREASE THIS MORNING AND CONTINUE AHEAD OF THE COLD FRONT INTO THIS EVENING. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE EXPECTED WITH THIS STORM. THE STRONGEST WINDS ARE EXPECTED FROM BANDON SOUTH TO THE CALIFORNIA STATE LINE. WINDS ARE EXPECTED TO DECREASE BEHIND THE FRONT WEDNESDAY NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-012015- /O.CON.KMFR.HW.W.0013.060301T1800Z-060302T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 405 AM PST WED MAR 1 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING FOR THE SHASTA VALLEY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING FOR THE SHASTA VALLEY. A STRONG WINTER STORM APPROACHING THE COAST OF OREGON TODAY WILL PRODUCE STRONG SOUTH WINDS IN THE SHASTA VALLEY THROUGH THIS EVENING. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS OF 55 TO 65 MPH ARE EXPECTED. THE WINDS WILL BE STRONGEST NEAR WEED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ026-012015- /O.NEW.KMFR.WI.Y.0013.060301T1800Z-060302T0600Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 405 AM PST WED MAR 1 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. A STRONG WINTER STORM APPROACHING THE COAST OF OREGON TODAY WILL PRODUCE STRONG SOUTH WINDS IN ROGUE VALLEY LATE THIS MORNING THROUGH THIS EVENING. SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 MPH ARE EXPECTED TO START IN THE ASHLAND AREA THIS MORNING AND WILL SPREAD SOUTH INTO THE LOWER VALLEY LATE THIS MORNING INTO THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SVEN
000 WWUS76 KMFR 012012 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1212 PM PST WED MAR 1 2006 ORZ021-022-020415- /O.CON.KMFR.HW.W.0013.000000T0000Z-060302T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1212 PM PST WED MAR 1 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE SOUTH CENTRAL OREGON AND CURRY COUNTY COAST... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE SOUTH CENTRAL OREGON AND CURRY COUNTY COAST. A STRONG WINTER STORM IS MOVING ONSHORE TODAY. SOUTH WINDS HAVE INCREASED THIS MORNING AHEAD OF THE APPROACHING COLD FRONT AND STRONG WINDS WILL CONTINUE INTO THIS EVENING. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE EXPECTED WITH THIS STORM. THE STRONGEST WINDS ARE EXPECTED FROM BANDON SOUTH TO THE CALIFORNIA STATE LINE. WINDS ARE EXPECTED TO DECREASE BEHIND THE FRONT TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-020415- /O.CON.KMFR.HW.W.0013.000000T0000Z-060302T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1212 PM PST WED MAR 1 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE SHASTA VALLEY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE SHASTA VALLEY. A STRONG WINTER STORM IS APPROACHING THE COAST OF OREGON TODAY AND WILL MOVE ONSHORE THIS EVENING. THIS STORM WILL PRODUCE STRONG SOUTH WINDS IN THE SHASTA VALLEY THROUGH THIS EVENING. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS OF 55 TO 65 MPH ARE EXPECTED. THE WINDS WILL BE STRONGEST NEAR WEED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ026-020415- /O.CON.KMFR.WI.Y.0013.000000T0000Z-060302T0600Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 1212 PM PST WED MAR 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE ROGUE VALLEY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE ROGUE VALLEY. A STRONG WINTER STORM IS APPROACHING THE COAST OF OREGON TODAY AND WILL MOVE INLAND THIS EVENING. THIS STORM WILL PRODUCE STRONG AND GUSTY SOUTH WINDS IN ROGUE VALLEY THIS AFTERNOON THROUGH THIS EVENING. SOUTH WINDS UP TO 20 TO 30 MPH WITH GUSTS OF 40 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KMFR 020357 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 757 PM PST WED MAR 1 2006 ORZ021-022-021200- /O.EXT.KMFR.HW.W.0013.000000T0000Z-060302T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 757 PM PST WED MAR 1 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM PST THURSDAY... THE HIGH WIND WARNING HAS BEEN EXTENDED UNTIL 4 AM PST THURSDAY. A STRONG WINTER STORM CONTINUES TO MOVE SLOWLY TOWARD THE COAST. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 70 MPH HAVE ALREADY OCCURRED ALONG THE COAST WITH THIS STORM. THE STRONGEST WINDS WERE FROM BANDON SOUTH TO THE CALIFORNIA STATE LINE. THESE STRONG WINDS WILL CONTINUE PAST MIDNIGHT BEFORE SLOWLY DECREASING TOWARD DAYBREAK AS THE FRONT MOVES INLAND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-021200- /O.EXT.KMFR.HW.W.0013.000000T0000Z-060302T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 757 PM PST WED MAR 1 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM PST THURSDAY... THE HIGH WIND WARNING HAS BEEN EXTENDED UNTIL 4 AM PST THURSDAY. A STRONG WINTER STORM IS APPROACHING THE COAST OF OREGON AND NORTHERN CALIFORNIA TONIGHT. STRONG SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS OF 55 TO 65 MPH HAVE ALREADY OCCURRED IN THE SOUTHERN END OF THE SHASTA VALLEY WITH THE STRONGEST WINDS NEAR WEED. STRONG WINDS WILL CONTINUE PAST MIDNIGHT BEFORE DECREASING TOWARD THE DAYBREAK AS THE FRONT MOVES INLAND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ026-020600- /O.CON.KMFR.WI.Y.0013.000000T0000Z-060302T0600Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 757 PM PST WED MAR 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A STRONG WINTER STORM IS APPROACHING THE COAST OF OREGON TODAY AND WILL MOVE INLAND THIS EVENING. THIS STORM WILL PRODUCE STRONG AND GUSTY SOUTH WINDS IN ROGUE VALLEY THIS AFTERNOON THROUGH THIS EVENING. SOUTH WINDS UP TO 20 TO 30 MPH WITH GUSTS OF 40 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FB
000 WWUS76 KMFR 021150 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 350 AM PST THU MAR 2 2006 CAZ081-ORZ021-022-021300- /O.CAN.KMFR.HW.W.0013.000000T0000Z-060302T1200Z/ CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL OREGON COAST- CURRY COUNTY COAST- INCLUDING THE CITIES OF...YREKA...WEED...COOS BAY...NORTH BEND... REEDSPORT...COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 350 AM PST THU MAR 2 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNINGS FOR THE SOUTH CENTRAL OREGON AND CURRY COUNTY COASTS AND THE SHASTA VALLEY. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DIMINISH LATE THIS MORNING TO 15 TO 25 MPH ALONG THE SOUTH CENTRAL AND CURRY COUNTY COAST. SOUTH WINDS OF 10 TO 20 MPH CAN BE EXPECTED IN THE SHASTA VALLEY THROUGH THE DAY TODAY. $$ SVEN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Feb 28, 8:45 AM PST, 5 hours 9 minutes earlier.
Area forecast discussion, Feb 28, 8:45 AM PST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
845 AM PST TUE FEB 28 2006
.DISCUSSION...SATELLITE IMAGERY SHOWS AN UPPER LEVEL LOW OFF THE
COAST OF NORTHERN CALIFORNIA MOVING INLAND LATER TODAY. THIS LOW IS
BRINGING RAIN AND SNOW SHOWERS TO THE AREA TODAY WITH SHOWERS
GRADUALLY TAPERING OFF TOWARDS LATE AFTERNOON AND INTO THE
EVENING. SNOW LEVELS WILL REMAIN AROUND 3500 FEET TODAY. MODELS ARE
IN GOOD AGREEMENT CONCERNING THE NEXT PACIFIC LOW TO APPROACH THE
COAST ON WEDNESDAY. SOUTHERLY WINDS WILL INCREASE AHEAD OF THIS
SYSTEM ON WEDNESDAY WITH STRONG WINDS EXPECTED ALONG THE
COAST AND OVER THE MARINE WATERS. THE UNSETTLED PATTERN CONTINUES
THROUGH THE END OF THE WEEK AS AN UPPER LEVEL TROUGH PATTERN REMAINS
OVER THE EASTERN PACIFIC WITH DISTURBANCES ROTATING AROUND THE TROUGH
AND MOVING INTO THE PACIFIC NORTHWEST.
MODIFIED POPS AND WEATHER OVER PORTIONS OF THE WEST SIDE FOR THIS
AFTERNOON TO SHOW SHOWER ACTIVITY GRADUALLY DECREASING.
.PREVIOUS DISCUSSION...IR SATELLITE IMAGES SHOWING CENTER OF UPPER
LOW AT AROUND 40N AND 129W. MODELS ARE IN FAIRLY GOOD AGREEMENT WITH
THE TIMING OF SYSTEMS OUT THROUGH THE NEXT SEVERAL DAYS. AREA OF
STRONG UPPER LEVEL DIFLUENCE IS MOVING NORTH INTO SW OREGON WITH COLD
FRONT EXTENDING FROM THE SIERRAS TO THE SOUTHERN CALIFORNIA COAST
PRODUCING ISOLATED THUNDERSTORMS. HAVE EXPIRED THE CURRENT
ADVISORIES AND WARNING IN NORTHERN CALIFORNIA AND THE SOUTHERN
OREGON CASCADES WITH DIMINISHING SHOWERS EXPECTED TO BRING UP TO A
COUPLE OF MORE INCHES OF SNOW ABOVE 4000 FEET THIS MORNING. THE
NEXT STRONG SYSTEM APPROACHES THE COAST ON WEDNESDAY WITH 850 MB
WINDS FROM THE SOUTH AT 80 KT. STRONG RDD-MFR GRADIENT WITH 700 MB
WINDS OF 50+KT ALSO INDICATING WIND ADVISORY FOR THE SHASTA VALLEY
ON WEDNESDAY. HAVE ISSUED HIGH WIND WATCH FOR THE COAST WITH STRONG
850 MB WINDS DECREASING SOMEWHAT IN THE EVENING...BUT BECOMING MORE
SOUTHWESTERLY...AND MORE FAVORABLE TO BARRIER JET DEVELOPMENT ALONG
THE COAST. THIS SYSTEM WILL HAVE COLDER AIR MASS ACCOMPANYING IT...
WITH SNOW LEVELS DROPPING FROM 3500 FEET TO 1500 FEET ON THE TAIL
END. HAVE ADDED ISOLATED THUNDERSTORMS WITH 500 MB TEMPS BELOW -30
AND GFS LIS BELOW 2. IN THE EXTENDED UPPER TROUGH PATTERN
CONTINUES TO BRING ONE SYSTEM AFTER ANOTHER THROUGH THE REGION.
&&
.AVIATION...UPPER LOW MOVING INTO THE AREA TODAY AND WEAKENING.
WIDESPREAD SHOWERS ON THE WEST SIDE WITH SCATTERED ON THE EAST SIDE
WILL GRADUALLY TAPER OFF THIS EVENING. MOIST SOUTH FLOW AND
SHOWER ACTIVITY WILL KEEP AREAS OF MVFR AND SOME IFR ALONG THE COAST
AS WELL AREAS OF MVFR OVER THE WEST SIDE...BECOMING LOCAL MVFR IN THE
LATE AFTERNOON AND EVENING AS SHOWERS GRADUALLY TAPER OFF.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING...FLORENCE TO CA BORDER 0-60 NM.
HIGH WINDS WATCH...SOUTH CENTRAL AND CURRY COUNTY COAST WED
MORNING THROUGH WED EVE.
CA...WINTER STORM WATCH...ABOVE 3000 FT WED EVE-WED NIGHT ZONES 080-
082-083.
GALE WARNING...OR BORDER TO PT ST GEORGE 0-60 NM.
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
CCHazardous weather outlook, Feb 28, 5:42 AM PST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 542 AM PST TUE FEB 28 2006 PZZ350-353-356-011400- CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM- CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM- 542 AM PST TUE FEB 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY GALE WARNING IN EFFECT FROM THIS EVENING. SEE COASTAL WATERS FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALE WARNING CONTINUES THROUGH WEDNESDAY MORNING. STORM FORCE WINDS EXPECTED WEDNESDAY AFTERNOON. ORZ021-022-011400- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 542 AM PST TUE FEB 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. SEE WIND WATCH PRODUCT FOR DETAILS. CAZ080-082-083-011400- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY- 542 AM PST TUE FEB 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT ABOVE 3000 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS. GLASER
In the hours before
Local storm report, Feb 28, 7:59 AM PST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
759 AM PST TUE FEB 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 AM HEAVY RAIN 2 SE ROSEBURG 43.20N 123.33W
02/28/2006 M1.28 INCH DOUGLAS OR TRAINED SPOTTER
8AM TO 8AM.
&&
GLASERLocal storm report, Feb 28, 8:47 AM PST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
847 AM PST TUE FEB 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM HEAVY RAIN 3 SSE COOS BAY 43.34N 124.21W
02/28/2006 M1.74 INCH COOS OR TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 8 AM
0843 AM HEAVY RAIN 6 ESE COOS BAY 43.33N 124.12W
02/28/2006 M1.04 INCH COOS OR TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 8 AM
&&
SARGEANTLocal storm report, Feb 28, 9:06 AM PST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
906 AM PST TUE FEB 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM HEAVY RAIN 2 N COOS BAY 43.41N 124.22W
02/28/2006 M1.68 INCH COOS OR TRAINED SPOTTER
24 HOUR AMOUNT ENDING AT 8AM
&&
BUNKERLocal storm report, Feb 28, 9:15 AM PST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
915 AM PST TUE FEB 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM HEAVY RAIN 5 NNE SELMA 42.34N 123.57W
02/28/2006 M1.10 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR AMOUNT ENDING AT 830AM
&&
BUNKERLocal storm report, Feb 28, 9:19 AM PST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
919 AM PST TUE FEB 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM HEAVY RAIN 9 ENE CANYONVILLE 42.98N 123.11W
02/28/2006 M2.00 INCH DOUGLAS OR TRAINED SPOTTER
24 HOUR AMOUNT ENDING AT 6AM
&&
BUNKERLocal storm report, Feb 28, 10:51 AM PST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1051 AM PST TUE FEB 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 AM HEAVY RAIN 1 SSW OBRIEN 42.06N 123.71W
02/28/2006 M1.81 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR AMOUNT ENDING AT 11AM
&&
BUNKERThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 3:23 AM PST | Winter Storm Watch | MFR | Curry, Jackson, Josephine, Klamath | 24 hr |
| Feb 28, 3:24 AM PST | High Wind Watch | MFR | Coos, Curry, Douglas | 11 hr |
| Feb 28, 1:54 PM PST | Wind Advisory | MFR | Siskiyou | 14 hr |
Nearby
High Wind Warnings in Oregon, 2006High Wind Warnings in California, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.